Alert archive / Connecticut / Red Flag Warnings in 2009

Red Flag Warning 2, NWS New York, NY

March 24, 20094 counties in Connecticut

NWS New York, NY issued this red flag warning at Mar 24, 2009, 9:31 AM EDT for 4 counties in Connecticut. It took effect at Mar 24, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 9:31 AM EDT (13:31 UTC)
In effect from
Mar 24, 2009, 12:00 PM EDT
Expired
Mar 24, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KOKX 241331
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
931 AM EDT TUE MAR 24 2009

...DRY CONDITIONS WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES
AGAIN THIS AFTERNOON FOR PORTIONS OF SOUTHEASTERN NY...LONG
ISLAND AND SOUTHERN CONNECTICUT...

.HIGH PRESSURE BUILDING DOWN FROM QUEBEC WILL MAINTAIN A VERY DRY
AIR MASS ON GUSTY NORTHERLY WINDS TODAY. THESE WEATHER CONDITIONS
ALONG WITH DRY BRUSH COULD PROMOTE RAPID WILD FIRE GROWTH IF ONE
WERE TO STARTED.

CTZ005>012-NYZ077>081-250000-
/O.UPG.KOKX.FW.A.0001.090324T1600Z-090325T0000Z/
/O.NEW.KOKX.FW.W.0002.090324T1600Z-090325T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
931 AM EDT TUE MAR 24 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A COMBINATION OF VERY DRY CONDITIONS...WIND GUSTS 25 TO 30 MPH AND
LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED THIS AFTERNOON. THIS
WEATHER COULD RESULT IN THE RAPID SPREAD OF BRUSH FIRES IF ONE
WERE TO START.

RESIDENTS ARE URGE TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IN ONLY TAKES A
CARELESSLY DISPOSED OF CIGARETTE TO IGNITE A WILD FIRE AND WITH
THE DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

NYZ070>076-250000-
/O.NEW.KOKX.FW.W.0002.090324T1600Z-090325T0000Z/
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
931 AM EDT TUE MAR 24 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A COMBINATION OF VERY DRY CONDITIONS...WIND GUSTS 25 TO 30 MPH AND
LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED THIS AFTERNOON. THIS
WEATHER COULD RESULT IN THE RAPID SPREAD OF BRUSH FIRES IF ONE
WERE TO START.

RESIDENTS ARE URGE TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IN ONLY TAKES A
CARELESSLY DISPOSED OF CIGARETTE TO IGNITE A WILD FIRE AND WITH
THE DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
2 follow-up statements
000 
WWUS81 KOKX 241939
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT TUE MAR 24 2009

...DRY CONDITIONS WITH GUSTY WINDS AND LOW RELATIVE HUMIDITIES
AGAIN THIS AFTERNOON FOR PORTIONS OF SOUTHEASTERN NY...LONG
ISLAND AND SOUTHERN CONNECTICUT...

.HIGH PRESSURE BUILDING DOWN FROM QUEBEC WILL MAINTAIN A VERY DRY
AIR MASS ON GUSTY NORTHERLY WINDS TODAY. THESE WEATHER CONDITIONS
ALONG WITH DRY BRUSH COULD PROMOTE RAPID WILD FIRE GROWTH IF ONE
WERE TO START.

CTZ005>012-NYZ070>081-250000-
/O.CON.KOKX.FW.W.0002.000000T0000Z-090325T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
339 PM EDT TUE MAR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

A COMBINATION OF VERY DRY GRASS AND BRUSH...WIND GUSTS 25 TO 30 MPH
AND LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED INTO THIS EVENING.
THIS WEATHER COULD RESULT IN THE RAPID SPREAD OF BRUSH FIRES IF
ONE WERE TO START.

REPORTS OF BRUSH FIRES BEING IMPACTED BY WINDS HAVE BEEN RECEIVED. 

RESIDENTS ARE URGE TO KEEP VEHICLES OUT OF GRASSY AREAS AND TO
ENSURE PROPER DISPOSAL OF ANY SMOKING MATERIALS. IN ONLY TAKES A
CARELESSLY DISPOSED OF CIGARETTE TO IGNITE A WILD FIRE AND WITH
THE DRY AND WINDY WEATHER CONDITIONS...A SMALL FIRE COULD SPREAD
RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
000 
WWUS81 KOKX 242353
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT TUE MAR 24 2009

...RED FLAG CONDITIONS HAVE COME TO AN END...

.HIGH PRESSURE BUILDING ACROSS THE REGION THIS EVENING HAS ALLOWED 
NORTHERLY WINDS TO DIMINISH...THUS LESSENING THE THREAT FOR RAPID
BRUSH FIRE GROWTH.

CTZ005>012-NYZ070>081-250100-
/O.EXP.KOKX.FW.W.0002.000000T0000Z-090325T0000Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
753 PM EDT TUE MAR 24 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

NORTHERLY WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES HAVE
COME UP WITH NIGHTFALL. THIS HAS LESSENED THE THREAT FOR RAPID
BRUSH FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Mar 24, 7:14 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 24, 7:14 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
714 AM EDT TUE MAR 24 2009

.SYNOPSIS...
A RIDGE OF COLD CANADIAN HIGH PRESSURE EXTENDING FROM NORTHERN
QUEBEC SOUTH TO THE MID ATLANTIC COAST WILL BE OVER THE REGION
TODAY AND MOVE EAST OF THE REGION ON WEDNESDAY. A WARM FRONT WITH
WEAK LOW PRESSURE WILL APPROACH THE REGION WEDNESDAY NIGHT AND
PASS EAST ON FRIDAY. HIGH PRESSURE WILL RETURN LATER FRIDAY INTO
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC HIGH PRESSURE RIDGE SLIDING EAST WITH PRESSURE GRADIENT RELAXING
OVER THE REGION IN RESPONSE FROM WEST TO EAST. HIGHS/THICKNESSES
RISE THROUGH THE DAY. THUS HIGHEST TEMPS ARE WESTERN SECTIONS WITH
CT AND LI COOLER.

MAV GUIDANCE APPEARS ON TRACK WESTERN SECTIONS...BUT TOO LOW BASED
ON GFS FORECAST SOUNDINGS EAST WHERE TEMPS CLOSER TO MET MOS APPEAR
SUPPORTED.

WINDS GUSTING TO NEAR 30 KT EAST OF THE HUDSON ARE SLOW TO SUBSIDE
DURING THE DAY OVER THE EASTERN SECTIONS WHERE GUSTS TO 25 KT
PERSIST INTO THE AFTERNOON.  WITH RH IN THE 20 PERCENT RANGE - THIS
PRESENTS CONTINUED RED FLAG CONDITIONS. SEE FIRE WX SECTION BELOW.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
TONIGHT AND WED...WINDS WILL DIMINISH UNDER CLEAR SKIES AS THE
OFFSHORE LOW PULL FARTHER AWAY AND RIDGE SETTLES DIRECTLY OVER
THE REGION. GOOD RADIATIONAL CONDITION FORECAST AS A RESULT. FOK
INTO THE TEENS AS WELL AS ORANGE COUNTY AND VALLEYS OF NORTHERN
FAIRFIELD. URBAN HEAT ISLAND EFFECT RESULTS IN MILDER TEMPS FOR
NYC METRO.

ANOTHER SUNNY DAY IS SHAPING UP FOR WED. ON SHORE FLOW AFFECTS TEMPS
ON COASTAL CT AND SOUTH SHORE OF LONG ISLAND.

RATHER UNCERTAIN ON TIMING OF OVERRUNNING LIGHT PRECIPITATION FOR LATE
WEDNESDAY NIGHT INTO THURSDAY NIGHT. NAM FORECAST APPEARS AS AN
OUTLIER AND WAS NOT USED. FAIRLY GOOD CONSISTENCY IN THE SREF
MEAN FROM THE LAST FOUR RUNS (LAST BEING 21Z) WITH LIGHT PRECIPITATION INTO
WESTERN HALF OF THE FORECAST AREA AFTER MIDNIGHT. 12Z ECMWF IS
DRY.

WEAK LOW COMING OUT OF THE OHIO VALLEY FOR THURSDAY NIGHT PRESENT
THE BEST CHANCE FOR RAIN AND LIKELY POP WAS USED.

HAVE KEPT ALL PRECIPITATION LIQUID THOUGH IF PRECIPITATION START WEDNESDAY LATE
NIGHT...SOME HUDSON VALLEY -ZR IS NOT OUT OF THE QUESTION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO SIGNIFICANT CHANGES OVERNIGHT. GLOBAL MODELS REMAIN OVERALL
GOOD AGREEMENT WITH MASS FIELDS THROUGH THE PERIOD. PREFER THE
12Z ECMWF WITH THE TIMING OF FEATURES AS THE GFS HAS A KNOWN BIAS
IN BEING TOO QUICK WITH BREAKING DOWN THE UPPER RIDGE.

AT THE START OF THE PERIOD...A WEAK SFC WAVE EMERGES FROM THE TN VALLEY
THU NIGHT...TRACKING JUST SOUTH OF THE TRI-STATE AREA FRI MORNING.
WHILE A WEAK SYSTEM...BOTH ATLANTIC AND GULF MOISTURE WILL BE AVAILABLE.
AT THIS TIME...HALF AN INCH OF LIQUID SEEMS PLAUSIBLE. LIKELY POPS
USED.

THEREAFTER...A CLOSED UPPER VORTEX OVER THE SOUTHERN HIGH PLAINS ON
FRI LIFTS NE...TRACKING UP INTO THE GREAT LAKES BY THE END OF THE
WEEKEND. WEAK SFC HIGH PRES OVER THE AREA ON SAT BUILDS EAST ON SUN
WITH A SFC WARM FRONT PUSHING NORTHWARD FROM THE MID ATLANTIC
STATES. WIDESPREAD OVERRUNNING RAINS DEVELOP SAT NIGHT AND CONTINUE
THROUGH SUN. AT THIS TIME...THE FORECAST AREA LOOKS TO STAY
NORTH OF THE WARM FRONT WITH A TRIPLE POINT LOW NEARBY SUN NIGHT.
WEAK HIGH PRES RETURNS ON MON.

THE UPPER FLOW EARLY NEXT WEEK BECOMES MORE ZONAL ACROSS THE LOWER
48...WITH THE POLAR VORTEX SITUATED BETWEEN JAMES BAY AND THE GREAT
LAKES. ADDITIONAL PAC SHORT WAVE ENERGY WILL LIKELY FEED A STEADY
DIET OF SYSTEMS INTO THE NE EVERY COUPLE OF DAYS FOR THE NEXT COUPLE
OF WEEKS.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
OTHER THAN A FEW PATCHY MID CLOUDS EARLY THIS MORNING...MAINLY OVER
WESTERN TERMINALS...SKC THROUGH THE TAF PERIOD.

WINDS SHOULD BECOME GUSTY THROUGHOUT OUT OF THE NNW-NNE BY 10AM
(SOONER AT CITY/COASTAL TERMINALS). GUSTS SHOULD GENERALLY BE
19-25KT...A TAD HIGHER AT KGON. WIND GUSTS SHOULD GO AWAY FOR GOOD
EARLY THIS EVENING (22-01Z)...THEN WINDS BECOME NE AT 5-10 KT
(LIGHT AND VARIABLE INLAND BY MIDNIGHT).

OUTLOOK FOR 12Z WED THROUGH SAT...
SUB-VFR CONDITIONS POSSIBLE THU AND THU NIGHT (POSSIBLY STARTING VERY
LATE WED NIGHT OVER FAR WESTERN TERMINALS)...OTHERWISE VFR.

&&

.MARINE...
GUSTY NW WINDS (20-25G30KT OCEAN/EAST SOUND/PECONIC AND GARDINERS
BAYS AND 15-20G25KT REMAINDER OF WATERS) WILL CONTINUE ON ALL WATERS
THROUGH TODAY...SO HAVE EXTENDED THE SCA ON ALL ZONES THROUGH 6 PM.
GUSTS AND SEAS SLOWER TO COME DOWN ON FAR EASTERN SOUND AND EASTERN
TWO COASTAL OCEAN ZONES AS PRESSURE GRADIENT WILL TAKE LONGER TO
RELAX (CLOSER TO DEPARTING OCEAN STORM)...HAVE SCA HAVE EXTENDED SCA
ON THOSE THREE ZONES (ANZ 330-350-353) UNTIL MIDNIGHT.

HIGH PRESSURE SHOULD THEN KEEP THINGS SUB SCA THROUGH THURSDAY.

LOW PRESSURE TRACKING SOUTH OF LONG ISLAND THURSDAY NIGHT SHOULD
BRING SCA SEAS TO THE COASTAL OCEAN WATERS THU NIGHT AND FRI (SEAS
COME DOWN BELOW SCA LEVELS FROM W TO E STARING FRI AFTERNOON). SUB
SCA CONDITIONS EXPECTED SAT WITH RELATIVELY LIGHT EASTERLY FLOW WITH
HIGH PRESSURE TO THE NORTH AND A WARM FRONT TO THE SOUTH.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH WILL CONTINUE TO LI AND CT. APPEARS LIKELY THAT
WINDS WILL FREQUENTLY GUST TO THE 25 KT CRITERIA AND HIGHLY
CONFIDENT ON THE RH BEING LESS THAN 30 PERCENT THIS AFTERNOON -
THOUGH RH WILL BE HIGHER THAN YESTERDAY AS DEW POINT TEMPS OF 4 TO
8 F ARE FORECAST. SEE FIRE WEATHER FORECAST FOR MORE DETAILS.

REASON FOR NOT GOING TO RED FLAG AT THIS TIME IS TO ALLOW FOR NWS
COLLABORATION OF THE RED FLAG CONDITIONS WITH FORESTRY PARTNERS
EARLY THIS MORNING.

WITH A COUPLE OF SPOTTY BRUSH FIRES YESTERDAY...MEDIA PARTNERS ARE
REQUESTED TO SIMPLY RELAY HEIGHTENED AWARENESS THAT CARELESS
ACTIVITY COULD RESULT IN BRUSH FIRES. SEE FIRE WEATHER WATCH
PRODUCT FOR MORE DETAILS.

&&

.HYDROLOGY...
THERE IS THE CHANCE FOR UP TO 1/2 INCH OF RAINFALL THU INTO THU
NIGHT AS WEAK LOW PRESSURE PASSES NEAR OR JUST SOUTH OF THE AREA.
ANOTHER SLOW MOVING STORM SYSTEM WILL BRING INCREASING CHANCES OF
WIDESPREAD SIGNIFICANT RAINFALL SUNDAY INTO SUNDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
     FOR CTZ005>012.
NY...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
     FOR NYZ077>081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ335-
     338-340-345-355.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-350-
     353.

&&

SYNOPSIS AND NEAR/SHORT TERM...JST
LONG TERM...DW/JST
AVIATION/MARINE...MALOIT
FIRE WEATHER AND HYDROLOGY...JST
Hazardous weather outlook, Mar 24, 4:03 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT TUE MAR 24 2009

CTZ005>012-NYZ077>081-251000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
403 AM EDT TUE MAR 24 2009

...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-NJZ002>006-011-NYZ067>076-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-WESTERN PASSAIC-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
403 AM EDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JST

Nearby

Red Flag Warnings in Connecticut, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.